# SDR CA980602028

- Difficulty date: May 14, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 152
- Engine: Lyc O235L2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Guide
- Part number: SL11626
- Condition: Worn
- Location: Nr 3 Cylinder
- Part time: 1,977 hours
- Component: C12A1R
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 100 HOUR INSPECITON, THE COMPRESSION ON #3 CYLINDER WAS FOUND LOW. TROUBLESHOOTING FOUND THE EXHAUST VALVE LOOSE WITHIN THE GUIDE. A CIRCULAR PIECE OF METAL WAS FOUND IN THE OIL RETURN GALLEY. IT WAS NOT READILY EVIDENT WHERE THE METAL ORIGINATED, SO THE CYLINDER WAS REMOVED FOR INSPECTION. THE EXHAUST VALVE WAS FOUND SO BADLY WORN IN THE GUIDE THAT THE GUIDE HAD FRACTURED AND WAS AT THE POINT OF COMPLETE FAILURE. THE #3 CYLINDER WAS REPLACED.
